Missouri, 2006Flash Flood in Missouri, May 4, 2006
May 4, 2006 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 4, 2:09 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, May 4, 2:09 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
309 PM CDT THU MAY 4 2006
.DISCUSSION...
CONGLAMORATION OF DISTURBANCES ALOFT WITH DEEP ISENTROPIC UPGLIDE
HAS MAINTAINED AN AREA OF LIGHT TO MODERATE RAIN OVER SOUTHERN
MISSOURI THIS AFTERNOON. REGIONAL 88D TRENDS OVER THE PAST FEW HOURS
SUGGEST THAT THE BEST FORCING AND LIFT ARE BEGINNING A SHIFT TO THE
EAST. THE PRIMARY FORECAST CHALLENGE WILL BE POPS TONIGHT.
TONIGHT...LIFT WILL GRADUALLY SUBSIDE FROM NW TO SE AND -SHRA WILL
TAPER OFF. HAVE KEPT LIKELY POPS OVER SOUTH CENTRAL MO THIS
EVENING...DECREASING TO LOW CHC AFTER MIDNIGHT. HAVE CANCELLED THE
FLASH FLOOD WATCH. EMBEDDED MODERATE SHOWERS WILL MAINTAIN A LOW
RISK OF LOCALIZED FLOODING...BUT THE OVERALL RISK HAS GREATLY
DIMINISHED OVER THE PAST FEW HOURS AND RAINFALL WILL CONTINUE TO
DIMINISH THROUGH THIS EVENING. CLOUDS AND NORTHERLY FLOW WILL BE THE
RULE FOR THE REMAINDER OF THE OVERNIGHT WITH TEMPS SLOWLY FALLING
THROUGH THE 50S.
FRIDAY AND SATURDAY...PREDOMINATELY DRY DAY EXPECTED FRIDAY...
ALTHOUGH CLOUDY CONDITIONS WILL REMAIN. GIVEN EXPECTED 925MB
TEMPS...HIGHS SHOULD REACH THE LOWER/MIDDLE 60S. ISENTROPIC UPGLIDE
(305-310K LEVELS) INCREASES ACROSS THE REGION FRIDAY NIGHT INTO
SATURDAY AND WILL BRING ANOTHER OPPORTUNITY OF SHOWERS FOR MAINLY
THE SOUTHERN HALF OF THE AREA. TEMPS WILL RANGE FROM AROUND 50 AT
NIGHT TO THE MIDDLE 60S DURING THE DAY.
SATURDAY NIGHT AND SUNDAY...OPTIMISTICALLY LOOKING TO A DRY DAY ON
SUNDAY. SHORTWAVE RIDGING WILL BRIEFLY BUILD INTO THE REGION...
RESULTING IN PARTLY CLOUDY CONDITIONS AND TEMPS RANGING FROM THE
MID/UPPER 40S SAT NIGHT TO THE UPPER 60S ON SUNDAY.
IN THE EXTENDED...MONDAY THROUGH THURSDAY...CONSISTENCY ISSUES
SIMILAR TO YESTERDAY REMAIN ENTRENCHED IN TODAYS FORECAST. GFS
ENSEMBLE SPREAD INCREASES A GREAT DEAL FOR THE FIRST HALF OF NEXT
WEEK. THE OPS GFS IS CLOSE TO THE ENS MEAN...HOWEVER THE UKMET/ECWMF
HAVE A DIFFERENT SLANT ON THE SPEED OF THE UPPER PATTERNS
EVOLUTION. THE CULPRIT REVOLVES AROUND THE HANDLING OF A TROUGH OVER
THE WESTERN CONUS AND WHETHER OR NOT IT WILL PHASE WITH ENERGY OVER
THE SW CONUS. THE GFS DOES NOT PHASE THESE TWO FEATURES AND RESULTS
IN A WEAKER/FASTER TROUGH TO EXIT THE WEST. THE UKMET/ECMWF PHASE
THESE FEATURES...RESULTING IN A SLOWER/STRONG TROUGH. WHEN THE
UKMET/ECMWF AGREE...IT USUALLY WISEST TO SIDE WITH THAT SOLUTION AND
HAVE DONE SO WITH THIS PACKAGE.
THE END RESULT IS A WARMING TREND FOR THE PERIOD...BACK TO AROUND
AVERAGE. IMPULSES ROTATING AROUND THE WESTERN TROUGH WILL KEEP THE
AREA UNSETTLED...HOWEVER TIMING THESE FEATURES IS A RATHER FUTILE
EXERCISE. THUS HAVE MAINTAINED CHC POPS FROM MONDAY THROUGH WED
NIGHT.
GAGAN
&&
.AVIATION...
FOR THE 12Z TAFS...PLAN TO ADD PREDOMINANT RAIN WITH TEMPO THUNDER
THROUGH MUCH OF THE DAY...ROUGHLY UNTIL 22Z. SURFACE WINDS WILL
PREVAIL FROM THE NORTHEAST...ALTHOUGH THEY WILL BECOME A LITTLE
CHAOTIC WHEN SHOWERS/STORMS ARE NEAR THE AIRPORT. CEILINGS WERE
DROPPING TO LOW END IFR EARLIER BUT SEEMED TO HAVE LEVELED OUT FROM
HIGH IFR TO LOWER MVFR. WILL BE KEEPING A CLOSE EYE ON TRENDS TO
MAKE LAST MINUTE ADJUSTMENTS BEFORE 12Z ISSUANCE.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, May 4, 11:13 AM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1213 PM CDT THU MAY 4 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051715-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1213 PM CDT THU MAY 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A LARGE AREA OF RAIN...AND A FEW EMBEDDED THUNDERSTORMS...WILL
PERSIST ACROSS EXTREME SOUTHEAST KANSAS AND MUCH OF THE MISSOURI
OZARKS THIS AFTERNOON INTO THIS EVENING. THE PRIMARY CONCERN
WITH THIS ACTIVITY IS LOCALLY HEAVY RAINFALL AND THE POTENTIAL
FOR LOCALIZED FLOODING. MOST AREAS WILL RECEIVE AROUND ONE HALF
INCH TO ONE INCH OF RAINFALL TODAY...HOWEVER ISOLATED LOCATIONS
ACROSS THE MISSOURI OZARKS WILL RECEIVED BETWEEN ONE AND TWO
INCHES OF RAIN. THIS WILL RESULT IN FLOODING OF CREEKS...STREAMS
AND LOW LYING AREAS...PARTICULARLY IN AREAS THAT RECEIVED HEAVY
RAINFALL YESTERDAY.
ONLY ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. WITH THE COLD
FRONT NOW TO THE SOUTH OF THE REGION AND TEMPERATURES HOLDING
NEARLY STEADY IN THE 50S AND 60S...SEVERE WEATHER IS NOT
ANTICIPATED. AN ISOLATED STORM MAY BE CAPABLE OF PRODUCING SMALL
HAIL...TO THE SIZE OF DIMES OR LESS...HOWEVER THIS WILL BE THE
EXCEPTION RATHER THAN THE RULE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
GAGAN
In the hours before
Local storm report, May 4, 10:25 AM CST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1125 AM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FLOOD ALTON 36.69N 91.40W
05/04/2006 OREGON MO CO-OP OBSERVER
LOW WATER CROSSINGS NEAR ALTON REMAIN FLOODED
&&
SR/JASLocal storm report, May 4, 10:50 AM CST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1150 AM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 6 S SALEM 37.56N 91.54W
05/03/2006 E1.75 INCH DENT MO LAW ENFORCEMENT
0220 PM HAIL 10 E ALTON 36.69N 91.22W
05/03/2006 E2.75 INCH OREGON MO PUBLIC
&&
GAEDELocal storm report, May 4, 11:09 AM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1209 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL GAINESVILLE 36.60N 92.43W
05/03/2006 E0.75 INCH OZARK MO POST OFFICE
DIME SIZE HAIL
&&
SR/JASLocal storm report, May 4, 3:23 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
423 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TORNADO 4 W GARLAND 37.73N 94.70W
05/03/2006 BOURBON KS NWS STORM SURVEY
NWS SURVEY REVEALED THAT AN F0 TORNADO TOUCHED DOWN IN
RURAL BOURBON COUNTY KANSAS AND TRACKED INTO VERNON
COUNTY MISSOURI. MINOR DAMAGE TO TREES OCCURRED.
&&
DCRAMERLocal storm report, May 4, 3:28 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
428 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM TORNADO 2 SE EVERTON 37.32N 93.68W
05/03/2006 DADE MO NWS STORM SURVEY
A NWS STORM SURVEY REVEALED THAT AN F0 TORNADO PRODUCED
INTERMITTENT DAMAGE FROM 2 MILES SOUTHEAST OF EVERTON AND
TRACKED INTO GREENE COUNTY TO TWO MILES WEST SOUTHWEST OF
BOIS DARC.
&&
DCRAMERLocal storm report, May 4, 3:32 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
432 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TORNADO 1 W OSKALOOSA 38.75N 88.67W
05/03/2006 CLAY IL NWS STORM SURVEY
NWS STORM SURVEY REVEALED THAT AN F0 TORNADO TOUCHED DOWN
1 MILE WEST OF OSKALOOSA AND TRACKED TO TWO MILES WEST OF
IRWIN.
&&
DCRAMERFlash Flood, Newton
- When
- May 4, 3:35 PM CST to 6:00 PM CST
- Where
- Newton County, 1 mi N of Stark City
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.906, -94.339 (the zone’s center; the record gives no point)
Flash flooding inundated a section of Highway 86 north of Stark City. The highway was shut down by law enforcement officials as it was considered impassable to motorists.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Texas, May 4 to 5, 2006$15 million · 4 in hail · 19 events
- Tornadoes and Hail in Texas, May 4, 2006$2.2 million · F1 · 27 events
- Flash Flooding and Hail in Oklahoma, May 4, 2006$625,000 · 1.75 in hail · 10 events
- Damaging Wind in Mississippi, May 4, 20063 injured · $300,000 · 65 kt wind · 1 event
- Damaging Winds in Mississippi, May 4, 2006$700,000 · 60 kt wind · 2 events
- Hail in Texas, May 4, 2006$312,000 · 3 in hail · 13 events
- Damaging Winds in Louisiana, May 4, 2006$503,000 · 70 kt wind · 2 events
- Damaging Winds in Louisiana, May 4, 2006$450,000 · 75 kt wind · 3 events
- Flash Flood and Hail in Texas, May 4 to 5, 2006$210,000 · 4.25 in hail · 16 events
- Damaging Wind in Arkansas, May 4, 2006$50,000 · 59 kt wind · 1 event
- Damaging Wind in Louisiana, May 4, 2006$50,000 · 56 kt wind · 1 event
- Damaging Wind in Oklahoma, May 4, 2006$30,000 · 58 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508647.